Help Privacy Policy Disclaimer
  Advanced SearchBrowse




Journal Article

Theorems on existence and global dynamics for the Einstein equations


Rendall,  Alan D.
Geometric Analysis and Gravitation, AEI-Golm, MPI for Gravitational Physics, Max Planck Society;

External Resource
No external resources are shared
Fulltext (restricted access)
There are currently no full texts shared for your IP range.
Fulltext (public)

(Publisher version), 578KB

Supplementary Material (public)
There is no public supplementary material available

Rendall, A. D. (2002). Theorems on existence and global dynamics for the Einstein equations. Living Reviews in Relativity, 5: 6. Retrieved from http://www.livingreviews.org/Articles/Volume5/2002-6rendall/index.html.

Cite as: https://hdl.handle.net/11858/00-001M-0000-0013-5443-7
This article is a guide to theorems on existence and global dynamics of solutions of the Einstein equations. It draws attention to open questions in the field. The local-in-time Cauchy problem, which is relatively well understood, is surveyed. Global results for solutions with various types of symmetry are discussed. A selection of results from Newtonian theory and special relativity that offer useful comparisons is presented. Treatments of global results in the case of small data and results on constructing spacetimes with prescribed singularity structure are given. A conjectural picture of the asymptotic behaviour of general cosmological solutions of the Einstein equations is built up. Some miscellaneous topics connected with the main theme are collected in a separate section